Medication caused Liver Damage.

Beware of Medications that can Cause Liver Damage

Liver damage and disease can be caused by the effects of drug or its metabolites, called iatrogenic (medication caused). In recent years, with the increasing number of drugs, this kind of liver diseases is increasing rapidly as more than 200 drugs are known to cause iatrogenic liver diseases (ILD).

The frequency of liver damages is third in line, next to skin reactions and iatrogenic fever and acute ILD made up 10% of the total acute liver diseases in hospitalized emergency cases. According to a Japanese study, which analyzed 13,738 cases of ILD reported in medical journals, found that in 1990s, the most frequent drug related liver damages were caused by antibiotics (36.3%). The frequency of iatrogenic antibiotics reaction is in following sequence: cefaloridine, cefalexin, and penicillin family (especially ampicillin.)

Anti-cancer drugs were the second most common categories in causing ILD, such as tagfur, methootrexate (MTX), and cytoxan.

The third most common causes of ILD were drugs used for diseases of central nerve system, including general anesthesia drugs and helothane. Next were pain-killers, such as aspirin, indomethacin, and wintermin.

The fourth category of drugs that caused ILD was drugs used for cardiovascular systems, such as agmaline, methyldopa, trapidil, etc.

The fifth categories were chemical treatments, such sulfonamide, and anti-tuberculosis drugs.

At the end of 1990s, the frequency of these categories has changed a bit. Antibiotics was still at the top; second being drugs for the central nerve system; third being cardiovascular drugs the; fourth being anti-cancer treatment and general chemical treatment being the fifth.

In the western countries, the situation was different. Denmark, in 1982, three drugs caused the most ILD and they were halothane, wintermin, and oral contraceptive. 1996, in the UK, there were total 1,600 cases of ILD, which was 3.5% of the total liver diseases, and the three most frequent causes were general anesthesia drugs such as halothane, antibiotics, and oral contraceptives.
In order to diagnose ILD, there must be a history of medication. Liver enzyme levels usually start to rise after one to four weeks on the medication. The first symptoms were fever, rashes, and skin itch, and jaundice. In the complete blood counting, WBC will increase, especially eosinocyte increase. Allergic test for this drug will also be positive. If reused, the ILD can happen again and if histological tests were done, the liver could show bile retention and liver cell damage.

When ILD occurs, the first thing to do is stop the drug intake immediately. In order to avoid iatrogenic liver disease, the principle is to stop taking any unnecessary medications. When you visit doctors for conditions other than the liver, be sure tell your doctor that you have hepatitis C and ask him/her whether the medication you are going to get is harmful to the liver. Avoid self-medication, especially long-term use of over-the-counter medications, since you may not know what is exactly contained in the drug and the labels might not provide the necessary information. In any case, if you can find any replacement of drugs by non-toxic natural supplements, it would be preferable to use non-chemical supplements.

Medication can also causes acute allergic injuries to the liver. The mechanism is usually the drug serving as a hapten (semi-antigen), which combines with serum protein to form hapten-carrier-complex, which causes cellular immune reactions. These reactions can also cause liver damage. In drugs that cause allergic reactions in the liver, the symptoms consist of 52% with fever, 48% with skin rashes, 64% with skin itch, and 73% with jaundice.

As a general rule, it is best to let your practitioner know about your liver condition when being treated for other conditions. Medications come in many forms and it is best to find out what is in them and what it can do to your liver.

 

All Aim products carry a full moneyback guarantee.

For any enquiries.


 

LIVER CLEANSE
- New Liver Cleanse
- How to avoid gallastones
- Avoid gallstones
- Antibiotics and liver
- Medication damage
- Other liver disorders
- Liver Cleanse programme